Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 196, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 5, 2017, 7:20 PM EDT for Brantley County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 7:20 PM EDT (23:20 UTC)
- Expired
- Jul 5, 2017, 7:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 88 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:30 PM EDT | TSTM WND DMG | 4 Ene Nahunta, GA | 911 CALL CENTER REPORTED SEVERAL TREES DOWN EAST OF NAHUNTA. TIME IS ESTIMATED BASED ON RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WUUS52 KJAX 052320
SVRJAX
GAC025-052345-
/O.NEW.KJAX.SV.W.0196.170705T2320Z-170705T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
720 PM EDT WED JUL 5 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northeastern Brantley County in southeastern Georgia...
* Until 745 PM EDT
* At 720 PM EDT, a severe thunderstorm was located near Raybon, or 7
miles northeast of Nahunta, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nahunta, Raybon, Waynesville and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3117 8179 3121 8203 3135 8193 3136 8179
3135 8177
TIME...MOT...LOC 2320Z 232DEG 11KT 3129 8190
HAIL...1.00IN
WIND...60MPH
$$
ZIBURA1 follow-up statement
014
WWUS52 KJAX 052345
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
745 PM EDT WED JUL 5 2017
GAC025-052355-
/O.EXP.KJAX.SV.W.0196.000000T0000Z-170705T2345Z/
Brantley GA-
745 PM EDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRANTLEY COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3117 8179 3121 8203 3135 8193 3136 8179
3135 8177
TIME...MOT...LOC 2345Z 232DEG 11KT 3134 8183
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:34 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 5, 2:34 PM EDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 234 PM EDT Wed Jul 5 2017 .NEAR TERM /Through Thursday/... Scattered storms have developed on the Gulf coast sea breeze in the Big Bend region to the west and southwest of Gainesville and isolated showers have developed near Baxley and across Marion County. Showers and storms will continue to develop across the interior towards I-75 through the afternoon and into the early evening before dissipating. There is a little more instability aloft compared to yesterday, and some storms could become strong with gusty winds and frequent lightning the main impacts. Temperatures were mainly in the low to mid 90s across the region, and expect heat indices in the 102-108F range to continue this afternoon. Overnight lows will be muggy with temperatures in the 70s. 500mb ridge axis will remain centered a couple hundred miles east of the region through Thursday, with the ridge axis extending across the Florida/Georgia border. The low/mid level ridge axis across north central Florida today will move northward across northeast Florida on Thursday. Models indicate as the ridge shifts northward that drier air will move into north central and portions of northeast Florida on Thursday, with precipitable water values of 1.5 inches or less. This will lead to mainly dry conditions southeast of a line from Gainesville to St. Augustine. The Gulf coast sea breeze will move inland, with scattered showers and storms moving into the Big Bend area after 18Z, with storms pushing inland of the Suwannee River basin around 20-21Z. Isolated to scattered storms are then forecast to develop along I-10 northward between 21-00Z as moisture rotates northeastward from the Gulf. Afternoon temperatures will be hot once again, with highs in the 90s and heat indices of 102-108F. .SHORT TERM....Thu night through Sat... Above normal warmth and below normal rain chances will continue with the 1000-700 mb ridge axis lingering across the forecast area through Fri. The presence of this ridge axis will continue to suppress convective growth and the dry mid level air will limit convective converge of diurnally enhanced sea breeze and airmass triggered thunderstorms. Thu evening sea breeze convection will fade across inland areas, west of Highway 301. On Friday, the surface ridge axis settles farther south as a lee side trough deepens down the Appalachians ahead of an approaching surface front. This pattern transition will bring a stronger west coast sea breeze front across the local area and focus the highest rain chances east of Highway 301 where sea breezes and outflows converge in the late afternoon and evening. Sat deeper moisture settles across SE Georgia in advance of the approaching surface front with rainfall expected increasing in coverage through the day across SE Georgia along this moisture axis. Addition convection will begin to develop along the sea breezes across NE Florida, although expect more limited coverage due to drier air. Once again a stronger west coast sea breeze will focus the strongest convergence west of Highway 301 Saturday afternoon and evening. There is the potential for a few strong to isolated severe storms each afternoon and evening with wet downbursts the primary hazard. Temperatures will trend above normal with highs in the low/mid 90s with heat index values 100-105 degrees. Muggy conditions will continue at night with low temperatures ranging generally in the 70s, although a few inland locations could realize upper 60s Fri and Sat morning. .LONG TERM...Sun through Wed... An extended period of above normal rain chances with moist SW steering flow across the local area between a mean layer trough upstream across the eastern Gulf Coast region and high pressure extending across south Florida. PWAT values range near 1.8 to 2 inches each day with a more dominant west coast sea breeze triggering convection and a weak frontal zone stalling and become diffuse across SE GA through Tue. Late Tue into Wed the Bermuda ridge across the Atlantic begins to retrograde westward over central Florida, which will increase subsidence and lower rain chances back near climo values with flow transition to SSE and a slightly more dominant east coast sea breeze. Temperatures will trend more toward climo values with an increase in cloud cover and precip with max values in the lower 90s and low temperatures above normal in the 70s. && .AVIATION... Prevailing VFR conditions through the period. Storms may develop near KGNV late this afternoon into the evening, and left the VCTS and TEMPO groups. An isolated shower/storm could get near KVQQ, but left out of TAF. East to southeast winds 10 knots will prevail this afternoon, with light and variable winds overnight. && .MARINE... Surface ridge of high pressure will remain just south of our waters, maintaining southerly 10-15 kt winds and 2-4 ft seas through the week. A weak cold front will move into the southeast states late in the weekend. This feature and increased westerly flow aloft may bring higher chance of thunderstorms to area coastal waters Friday through Sunday. Rip Currents: Low risk of rip currents through Thursday. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 96 75 95 / 30 30 20 20 SSI 79 92 78 92 / 0 10 10 20 JAX 75 96 76 94 / 0 10 10 20 SGJ 74 91 77 91 / 0 10 10 20 GNV 73 95 74 94 / 30 20 20 30 OCF 74 95 74 93 / 30 20 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Enyedi/Corless
Hazardous weather outlook, Jul 5, 4:42 AM EDT, 14 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 442 AM EDT Wed Jul 5 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-060845- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 442 AM EDT Wed Jul 5 2017 ...HIGH HEAT INDICES AGAIN TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... High temperatures in the mid to upper 90s this afternoon combined with the humidity will create heat index values up to 102 to 108 degrees. Isolated to scattered thunderstorms are expected this afternoon and early evening. The highest thunderstorm chances will be across inland northeast Florida counties, between 3 pm and 8 pm. Strong gusty winds...frequent lightning and heavy downpours will be possible in the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered thunderstorms are expected Thursday through Friday in the afternoon and evening hours. An increased threat of thunderstorms is expected Saturday through Tuesday. Locally heavy rainfall...strong gusty winds...and frequent lightning will be possible in the strongest thunderstorms. High temperatures in the lower to mid 90s combined with the humidity will create heat index values of 100 to 106 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Jul 5, 5:19 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 5 SE SAMPSON 29.86N 82.15W
07/05/2017 BRADFORD FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN ALONG
COUNTY ROAD 18 ON BOTH SIDES OF U.S. HIGHWAY 301 IN THE
HAMPTON AREA. A FEW OF TREES TOOK DOWN SOME POWER LINES
AS WELL.
&&
JHESSSpecial weather statement, Jul 5, 5:56 PM EDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Jacksonville FL 556 PM EDT WED JUL 5 2017 FLZ022-023-030-052215- Columbia FL-Baker FL-Union FL- 556 PM EDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTHWESTERN UNION AND EAST CENTRAL COLUMBIA COUNTIES UNTIL 615 PM EDT... At 556 PM EDT, Doppler radar was tracking a strong thunderstorm over Lulu, or 10 miles northwest of Lake Butler, moving northwest at 10 mph. Nickel size hail and Wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Watertown, Lulu and Palestine Community. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3014 8242 3003 8248 3009 8270 3030 8253 TIME...MOT...LOC 2156Z 121DEG 8KT 3013 8245 ZIBURA
Special weather statement, Jul 5, 6:08 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
608 PM EDT WED JUL 5 2017
FLZ024-GAZ164-052230-
Inland Nassau FL-Charlton GA-
608 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU AND SOUTH
CENTRAL CHARLTON COUNTIES UNTIL 630 PM EDT...
At 607 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Bryceville, or 18 miles southwest of Callahan, moving
north at 10 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
This storm will remain over mainly rural areas of west central Nassau
and south central Charlton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 8199 3036 8210 3037 8210 3037 8213
3036 8213 3044 8221 3045 8220 3052 8201
TIME...MOT...LOC 2207Z 169DEG 10KT 3039 8208
ZIBURASpecial weather statement, Jul 5, 6:28 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
628 PM EDT WED JUL 5 2017
FLZ023-024-GAZ164-052315-
Baker FL-Inland Nassau FL-Charlton GA-
628 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...CENTRAL
BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 715 PM EDT...
At 628 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Olustee, or 15 miles northeast of Lake City, moving
north at 15 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Taylor, Macclenny and Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8193 3027 8218 3021 8245 3044 8245
3052 8196
TIME...MOT...LOC 2228Z 184DEG 12KT 3032 8242
ZIBURASpecial weather statement, Jul 5, 6:51 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Jacksonville FL 651 PM EDT WED JUL 5 2017 GAZ136-151-152-052330- Pierce GA-Brantley GA-Wayne GA- 651 PM EDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIERCE...CENTRAL BRANTLEY AND SOUTHERN WAYNE COUNTIES UNTIL 730 PM EDT... At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over Gardi, moving east at 15 mph. Nickel size hail and Wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Jesup, Nahunta, Gardi, Screven, Hickox, Raybon, Atkinson, Hortense and Broadhurst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3168 8201 3153 8166 3106 8195 3108 8211 TIME...MOT...LOC 2251Z 248DEG 13KT 3152 8183 ZIBURA
Special weather statement, Jul 5, 6:56 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Jacksonville FL 656 PM EDT WED JUL 5 2017 GAZ150-162-163-052345- Ware GA-Clinch GA-Echols GA- 656 PM EDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECHOLS... SOUTHWESTERN WARE AND SOUTHEASTERN CLINCH COUNTIES UNTIL 745 PM EDT... At 655 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Stephen Foster State Park, moving north at 5 mph. Nickel size hail and Wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Fargo. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Jacksonville. && LAT...LON 3060 8244 3060 8260 3101 8257 3101 8242 TIME...MOT...LOC 2255Z 200DEG 5KT 3082 8249 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:51 PM EDT | Special Weather Statement | JAX | Brantley, Wayne | 39 min |
| Jul 5, 6:56 PM EDT | Special Weather Statement | JAX | Clinch | 49 min |
| Jul 5, 7:09 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 21 min |
| Jul 5, 7:31 PM EDT | Special Weather Statement | JAX | Wayne | 14 min |
| Jul 5, 7:42 PM EDT | Special Weather Statement | JAX | Glynn | 18 min |
| Jul 5, 7:48 PM EDT | Special Weather Statement | JAX | Brantley | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.